Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 245, NWS Austin/San Antonio, TX

June 4, 2007Gonzales County, Guadalupe County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2007, 6:38 PM CDT for Gonzales County, Guadalupe County, Wilson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 6:38 PM CDT (23:38 UTC)
Expired
Jun 4, 2007, 7:30 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Gonzales County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 36 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-545 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 042338
SVREWX
TXC177-187-493-050030-
/O.NEW.KEWX.SV.W.0245.070604T2338Z-070605T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  WILSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF LA VERNIA...OR ABOUT 11 MILES NORTH OF STOCKDALE...AND
  MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PANDORA BY 710 PM CDT...
  NIXON BY 715 PM CDT...

LAT...LON 2951 9804 2936 9815 2916 9783 2938 9770

$$
2 follow-up statements
000 
WWUS54 KEWX 050007
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT MON JUN 4 2007

TXC177-187-050017-
/O.CAN.KEWX.SV.W.0245.000000T0000Z-070605T0030Z/
GUADALUPE TX-GONZALES TX-
707 PM CDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR GONZALES AND GUADALUPE
COUNTIES IS CANCELLED...

LAT...LON 2937 9791 2937 9815 2912 9789 2923 9775

$$

TXC493-050030-
/O.CON.KEWX.SV.W.0245.000000T0000Z-070605T0030Z/
WILSON TX-
707 PM CDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WILSON COUNTY...

AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR PANDORA...OR ABOUT 7 MILES EAST OF
STOCKDALE...MOVING SOUTHEAST AT 30 MPH.

LAT...LON 2937 9791 2937 9815 2912 9789 2923 9775

$$
000 
WWUS54 KEWX 050025
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT MON JUN 4 2007

TXC493-050034-
/O.EXP.KEWX.SV.W.0245.000000T0000Z-070605T0030Z/
WILSON TX-
724 PM CDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR WILSON COUNTY EXPIRES AT 730
PM CDT...

THIS STORM IS NO LONGER SEVERE AND HAS MOVED OUT OF THE COUNTY.

LAT...LON 2937 9791 2937 9815 2912 9789 2923 9775

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:35 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 4, 6:35 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT MON JUN 4 2007

.AVIATION...VFR CONDITIONS WILL PREVAIL THIS EVENING.
HOWEVER...THERE WILL BE SOME STRONG THUNDERSTORMS ACROSS THE AREA.
OVER THE NEXT COUPLE OF HOURS. IT IS POSSIBLE FOR THUNDERSTORMS TO
DEVELOP OVER KSAT AND KSSF. THIS COULD PRODUCE MVFR VSBYS. AFT
02-03Z...THE TAF SITES WILL BE IN THE CLEAR AND REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 627 PM CDT MON JUN 4 2007/

UPDATE...
MADE A QUICK UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 345 FOR
ALL OUR COUNTIES AS THE OUTFLOW BOUNDARY HAS RACED SOUTH OF THE
WATCH AREA AND BEST CHANCES FOR SEVERE STORMS NOW SOUTH AND
SOUTHWEST OF THE WATCH AREA.

PREV DISCUSSION... /ISSUED 314 PM CDT MON JUN 4 2007/

DISCUSSION...
NEW ZONES ARE OUT DUE TO INITIATION OF SEVERE THUNDERSTORMS.
NORTHEASTERN COUNTIES ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL
10 PM. UPPER TROUGH IS SWINGING THROUGH CENTRAL TEXAS AND IS
KICKING OFF THUNDERSTORMS. GFS FORECAST SOUNDING SHOWS CAPE AROUND
2000 J/KG WITH NO CIN. EXPECT STORMS TO CONTINUE MOVING TOWARD THE
SOUTHEAST DURING THE REMAINDER OF THE AFTERNOON AND EVENING.

THIS LOOKS TO BE THE LAST OF THE PRECIP FOR THE REST OF THE FORECAST
PERIOD. UPPER LEVEL RIDGING WILL BEGIN TO BUILD IN TOMORROW
MORNING WHICH WILL DRY THINGS OUT FOR THE NEXT SEVEN DAYS. THIS
WILL ALLOW TEMPS TO CLIMB TO NEAR AND ABOVE NORMAL VALUES. THERE
IS ONLY A REMOTE POSSIBILITY OF PRECIP IN THE EASTERN COUNTIES
NEXT SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  69  93  74 /  20  10  -    0  10
AUSTIN BERGSTROM INTL AIRPORT  70  92  67  92  72 /  20  10  -    0  10
DEL RIO INTL AIRPORT           70  95  68  96  73 /  20  20  -    0  -
SAN ANTONIO INTL AIRPORT       70  92  68  91  73 /  30  20  -    0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/03
Hazardous weather outlook, Jun 4, 5:58 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON JUN 4 2007

TXZ171>173-183>194-202>209-217>225-228-051100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN THIS
AFTERNOON AND TONIGHT.  ANOTHER AREA OF OF THUNDERSTORMS COULD
DEVELOP AND MOVE ACROSS SOUTH CENTRAL TEXAS LATER TODAY OR
TONIGHT FROM THE NORTHWEST. THERE IS A SLIGHT RISK THAT SOME OF
THESE THUNDERSTORMS COULD BECOME SEVERE...WITH THE POTENTIAL
FOR DAMAGING WINDS AND LARGE HAIL.  BRIEF LOCALLY HEAVY RAIN
IS ALSO POSSIBLE.

.DAY TWO...TUESDAY...

THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TUESDAY.

.DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR
THIS EVENING.

In the hours before

Local storm report, Jun 4, 3:15 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             3 N GRANITE SHOALS      30.63N 98.38W
06/04/2007  M1.00 INCH       BURNET             TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED ON COUNTY ROAD 123 NEAR FARM
            MARKET ROAD 1980.

&&

CB
Local storm report, Jun 4, 3:26 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             3 E LEANDER             30.56N 97.81W
06/04/2007  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED ON IH 35.

&&

CB
Local storm report, Jun 4, 3:49 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             CEDAR PARK              30.51N 97.83W
06/04/2007  E1.00 INCH       WILLIAMSON         TX   BROADCAST MEDIA

            ESTIMATED REPORTS OF 1.00 INCH HAIL.

0318 PM     HAIL             NW CEDAR PARK           30.51N 97.83W
06/04/2007  E1.00 INCH       WILLIAMSON         TX   BROADCAST MEDIA

            ESTIMATED 1.00 INCH HAIL NORTH WEST OF CEDAR PARK.

0315 PM     HAIL             CEDAR PARK              30.51N 97.83W
06/04/2007  M1.75 INCH       WILLIAMSON         TX   PUBLIC

0333 PM     FUNNEL CLOUD     2 S PFLUGERVILLE        30.41N 97.62W
06/04/2007                   TRAVIS             TX   PUBLIC

            FUNNEL CLOUD SIGHTED NEAR IH 35 AND HIGHWAY 1825.

0314 PM     HAIL             1 SE LEANDER            30.55N 97.85W
06/04/2007  E2.75 INCH       WILLIAMSON         TX   PUBLIC

            PUBLIC REPORTS BASEBALL SIZE HAIL NEAR LEANDER HIGH
            SCHOOL.

0331 PM     TSTM WND GST     11 N AUSTIN             30.47N 97.75W
06/04/2007  E45 MPH          WILLIAMSON         TX   TRAINED SPOTTER

0305 PM     HAIL             2 S LEANDER             30.53N 97.86W
06/04/2007  E1.75 INCH       WILLIAMSON         TX   PUBLIC

&&

CB
Local storm report, Jun 4, 3:56 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             1 W CEDAR PARK          30.51N 97.85W
06/04/2007  M2.00 INCH       WILLIAMSON         TX   TRAINED SPOTTER

&&

CB
Local storm report, Jun 4, 4:14 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 W GEORGETOWN          30.65N 97.77W
06/04/2007  E0.50 INCH       WILLIAMSON         TX   EMERGENCY MNGR

&&

CB
Local storm report, Jun 4, 4:28 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 WSW ROUND ROCK        30.50N 97.73W
06/04/2007  E1.00 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            QUATER SIZE HAIL REPORTED IN THE FM620 AND PARMER ROAD
            AREA.

&&

CB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:05 PM CDTSevere Thunderstorm WarningEWXLlano70 min
Jun 3, 7:16 PM CDTSevere Thunderstorm WarningEWXTravis59 min
Jun 3, 7:18 PM CDTSevere Thunderstorm WarningEWXBurnet57 min
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningEWXGillespie63 min
Jun 3, 7:50 PM CDTSevere Thunderstorm WarningEWXBastrop55 min
Jun 3, 8:12 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 8:15 PM CDTSevere Thunderstorm WarningEWXBlanco60 min
Jun 3, 8:26 PM CDTTornado WarningEWXBlanco34 min
Jun 3, 8:29 PM CDTSevere Thunderstorm WarningEWXTravis61 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningEWXHays58 min
Jun 3, 9:04 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina56 min
Jun 3, 9:07 PM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real60 min
Jun 3, 9:16 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe59 min
Jun 3, 9:23 PM CDTSevere Thunderstorm WarningEWXUvalde37 min
Jun 3, 9:28 PM CDTSevere Thunderstorm WarningEWXGonzales, Wilson62 min
Jun 3, 9:32 PM CDTSevere Thunderstorm WarningEWXFrio, Maverick, Zavala58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningEWXBastrop53 min
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningEWXAtascosa58 min
Jun 3, 9:59 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningEWXFayette60 min
Jun 3, 10:02 PM CDTFlash Flood WarningEWXBastrop3 hr
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningEWXUvalde39 min
Jun 3, 10:11 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes64 min
Jun 3, 10:23 PM CDTSevere Thunderstorm WarningEWXLavaca67 min
Jun 3, 10:27 PM CDTTornado WarningEWXFayette33 min
Jun 3, 10:51 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick39 min
Jun 3, 10:52 PM CDTFlash Flood WarningEWXFayette3 hr
Jun 3, 10:57 PM CDTSevere Thunderstorm WarningEWXFayette18 min
Jun 4, 2:12 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
Jun 4, 2:18 PM CDTSevere Thunderstorm WarningEWXLlano27 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 4, 2:47 PM CDTSevere Thunderstorm WarningEWXBurnet58 min
Jun 4, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Jun 4, 3:42 PM CDTSevere Thunderstorm WarningEWXBastrop63 min
Jun 4, 4:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee39 min
Jun 4, 6:12 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.